Occupation time fluctuations of an infinite-variance branching system in large dimensions

Tomasz Bojdecki, Luis G. Gorostiza, and Anna Talarczyk

Full-text: Open access


We prove limit theorems for rescaled occupation time fluctuations of a $(d,α,β)$-branching particle system (particles moving in $ℝ^d$ according to a spherically symmetric $α$-stable Lévy process, $(1+β)$-branching, $0<β<1$, uniform Poisson initial state), in the cases of critical dimension, $d=α(1+β)/β$, and large dimensions, $d>α(1+β)/β$. The fluctuation processes are continuous but their limits are stable processes with independent increments, which have jumps. The convergence is in the sense of finite-dimensional distributions, and also of space-time random fields (tightness does not hold in the usual Skorohod topology). The results are in sharp contrast with those for intermediate dimensions, $α/β<d<d(1+β)/β$, where the limit process is continuous and has long-range dependence. The limit process is measure-valued for the critical dimension, and $\mathcal{S}^\prime(\mathbb{R}^{d})$-valued for large dimensions. We also raise some questions of interpretation of the different types of dimension-dependent results obtained in the present and previous papers in terms of properties of the particle system.

Article information

Bernoulli, Volume 13, Number 1 (2007), 20-39.

First available in Project Euclid: 30 March 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

branching particle system critical and large dimensions limit theorem occupation time fluctuation stable process


Bojdecki, Tomasz; Gorostiza, Luis G.; Talarczyk, Anna. Occupation time fluctuations of an infinite-variance branching system in large dimensions. Bernoulli 13 (2007), no. 1, 20--39. doi:10.3150/07-BEJ5170.

Export citation